MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG,BIOPSY NEEDLE
Model Number G52012
Medical Device Problem Codes Structural Problem (2506); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Needle couldn't be extended."as per cc form": the needle-system was pushed through the eus-device until the sheath-tip was out of the device.The needle itself could then only be pushed out with the great resistance, and the sheath was perforated.A second needle was then inserted without difficulty, and the intervention was successfully.Please describe the location in the body for the intended target site (pancreas, stomach, lungs, etc.) (if lungs, which lymph node was being targeted? e.G., 2r, 2l, 4r, ao, ar, 11ri, 11s, etc.) from the stomach to the left intrahepatic bile duct.Please describe the size of the intended target site.From the stomach to the dhc, approx.5 cm.Was gaining access to the target site difficult? n/a, yes, no.Yes.Was puncture of the targeted site difficult? yes.Was the device used in a tortuous position? no.Are images of the device or procedure available? n/a, yes, no.No.Was the device damaged in packaging before removal? n/a, yes, no.Was the device damaged on removal from packaging? n/a, yes, no.No.Was force required to remove the device? n/a, yes, no.No.10.When was the issue noted? e.G., on advancement of the sheath/needle or on needle retraction? advancement of the needle.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed).No.Was their difficulty locking the sheath (or needle) in place or slipping experienced during use? no.Was the stylet fully in place inside the needle when advancing into the targeted site? yes.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot number c2291999 of echo-hd-19-a was returned for evaluation, opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 1st of october 2025.On evaluation of the devices the following observations were made: visual inspection: sheath examined, and perforation observed at 0.3cm from the tip of the sheath at the distal end.(ipe of ruler (ipe0402) calibration due jan 2035) stylet examined and no issue observed.Distal end of needle examined and no issue observed.Functional inspection: sheath extender advance and retract without issue.Needle handle unable to advance.Stylet removed from the device with no issue.Stylet re-inserted into the device without issue.Needle removed from the device and no issue observed.Needle handle then able to advance and retract with no issue.The reported failure was observed.Manufacturing records: prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for echo-hd-19-a of lot number c2291999 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and / label: the ¿notes¿ section of the instructions for use, ifu0050 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0050) image review: an image was not returned for evaluation.Root cause analysis a definitive cause could not be determined from the investigation.The root cause analysis indicates that sheath damage was likely caused by excessive force applied during the procedure.The resistance experienced when attempting to push the needle out due to difficulties encountered when attempting to penetrate the target site, as described in additional information and description of event, suggests that significant force was needed to advance the needle.This increased force may have led to the sheath being pierced during the attempt to penetrate the target site.Confirmation of complaint is confirmed based on visual and/or functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer: the needle itself could only be pushed out with the great resistance, and the sheath was perforated.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined.The root cause analysis indicates that sheath damage was likely caused by excessive force applied during the procedure.The resistance experienced when attempting to push the needle out due to difficulties encountered when attempting to penetrate the target site, as described in additional information and description of event, suggests that significant force was needed to advance the needle.This increased force may have led to the sheath being pierced during the attempt to penetrate the target site.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-oct-25.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22919933
Report Number3001845648-2025-00443
Device Sequence Number13047482
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)280425(10)C2291999
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown